MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60PFS45
Medical Device Problem Codes Fracture (1260); Defective Component (2292)
Health Effect - Clinical Codes Unspecified Infection (1930); Distress (2329); Decreased Respiratory Rate (2485)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported that the patient was fidgeting, pulling the trach tube and during re-insertion of the trach, it was discovered the trach was broken with a split flange.Additional information received from the customer on 10-jun-2022: the trachy came out as it was not secured due to the flange breaking.The patient's stoma did have some irritation as a result of this incident in addition to some infection as we did not have enough time to change due to the issue not alarming in good time.We had to re-insert, manually hold whilst the new one was prepared.Has had two infections since then.Medical intervention provided- we had to ambu bag the patient.What is the outcome of the product fault: emergency tracheostomy change and unnecessary distress to the child.Resolved.The tube was changed and then noticed the same fault on that one.They had both only been used once.The patient had 3 tube changes within half an hour.Original complaint was (b)(4).
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14944967
Report Number3012307300-2022-13019
Device Sequence Number6215573
Product Code JOH
UDI-Device Identifier15021312005875
UDI-Public15021312005875
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Model Number60PFS45
Device Catalogue Number60PFS45
Device Lot Number3991170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale